Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had reaction while swimming treated with pristine blue chemicals. Have hives, chest and throat tightening. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1290 Questions
I had a severe reaction while swimming in a pool treated with "pristine blue" chemicals. Total body hives, chest and throat tightening and burning, frequent pvc's. I have been in this pool many times before. Today I had a similar, but much less severe reaction when swimming in a pool treated with chlorine which I have done thousands of times before. Why would I develop a problem for no reason?
Posted Fri, 16 Aug 2013 in Skin Hair and Nails
Answered by Dr. Alekhya 1 hour later
Thank you for the query.
I have read your query and from that I have understood that you are a regular swimmer.In those cases although you have not faced such problems before, but prolonged exposure leads to sensitivity to the chemicals used in the pools which may cause such type of chronic allergic reactions which you have mentioned.
I could see a list of medications in your medical history some of them may be culprits on exposure to chemicals, though I am not sure exactly.
I advice to consult an allergist who can detail you about so that they will examine you and diagnose whether it is sensitivity or not. They they will give you treatment accordingly.
Do not worry about it much as it can be treated and you need to take some precautions for that.You are not alone even our olympic swimmers went through this because of the prolonged exposure but they got cured and even got the medals in olympics.

Hope I have answered your query.If you have any follow-up queries contact me again.
Wish you a good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor